MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050150150
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite pta balloon with a non-medtronic 6fr sheath and non-medtronic 0.014 guidewire during treatment of a greater than 200mm calcified lesion in the patient¿s proximal right superficial femoral artery (sfa) and common iliac artery.Artery diameter reported as 6mm.Severe vessel calcification and moderate tortuosity are reported.Lesion exhibited areas of 50-90% stenosis.No damage was noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used with 50/50 mix hep saline/contrast inflation fluid for balloon inflation.No resistance was noted during advancement.The device was not passed through a previously deployed stent.It is reported during initial inflation a balloon burst occurred at a pressure of greater than 14atm.Excessive force was used during withdrawal of the device.All balloon fragments were retrieved except one marker which out a branch off the common femoral artery (cfa).Snare devices were used to retrieval.The sheath was exchanged for an 8fr during the retrieval process.Following retrieval, the physician continued with procedural plan and stented 175-200mm of the sfa diffusely calcified lesions.Post dilation was performed using non-medtronic pta balloons and arteriotomy.Closure achieved with 8fr closure device.Distal pulses where much better in treated leg.No injury reported.
 
Additional Manufacturer Narrative
Additional information: no additional treatment was given.There was no vessel damage noted.The physician sated that the patient is doing great and the procedure was a success.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite was returned inside saftpak biohazard packaging.No ancillary devices were included.The nanocross elite was returned fractured into three different segments.The first segment analyzed was fractured blue catheter which was located within the balloon segment.The piece was approximately 20.5cm long.Both ends showed the catheter was stretched with a ductile fracture face at each end.The distal balloon segment was inspected and was observed as being approximately 8.5cm long.The distal tip of the balloon showed the distal tip of the catheter shaft.The balloon was buckled over the distal end of the catheter shaft.The distal maker band was noted within the buckled balloon material.The proximal end of the balloon segment showed a radial fracture.The proximal end of nanocross elite showed the proximal marker band within the balloon, not attached to the catheter shaft.The distal end of the balloon surface showed a radial fracture.The balloon was approximately 6cm in length.The blue catheter shaft was approximately 130cm working length.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10453176
Report Number2183870-2020-00267
Device Sequence Number3557789
Product Code LIT
UDI-Device Identifier00763000110345
UDI-Public00763000110345
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Model NumberAB14W050150150
Device Catalogue NumberAB14W050150150
Device Lot NumberB057944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/26/2020
10/08/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/02/2020
10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR